Acute Respiratory Distress due to Antipsychotic Drugs


YAGMUR F. , Ulusoy H. B. , BUYUKOGLAN H., KAYA M.

PHARMACOPSYCHIATRY, cilt.43, ss.118-119, 2010 (SCI İndekslerine Giren Dergi) identifier identifier identifier

  • Cilt numarası: 43 Konu: 3
  • Basım Tarihi: 2010
  • Doi Numarası: 10.1055/s-0029-1242822
  • Dergi Adı: PHARMACOPSYCHIATRY
  • Sayfa Sayıları: ss.118-119

Özet

We report a 36-year-old male schizophrenic patient who was treated with risperidone for a long time. Because of an acute psychotic reaction, haloperidol, chlorpromazine and olanzapine were administered additionally. After administration of these drugs, he developed acute respiratory distress that caused his death. We discuss the cause of this respiratory distress and conclude that it might be due to acute laryngeal dystonia caused by these antipsychotic drugs. Antipsychotic drug-induced laryngeal dystonia is rarely reported but it is a life threatening side effect. All physicians dealing with antipsychotic drug therapy must be aware of acute laryngeal dystonia, and an antiparkinsonian agent should be administered immediately.